MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ ID BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX¿ ID BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 246001
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd phoenix¿ id broth missing label information.The following information was provided by the initial reporter: no label stickers.
 
Additional Manufacturer Narrative
H.6 investigation summary this complaint is not confirmed.This complaint is for low volumes and missing labels of phoenix id broth (246001) batch number 2167421.The customer provided photos for investigation, but no product returns.The photos illustrated a tube with the batch number present, but low fill cannot be confirmed from the photo alone.Further investigation of the retention samples of the complaint batch revealed 0/100 tubes with insufficient solution and missing labels.Based off the photos and retention samples, this complaint is not confirmed.A review of quality notifications revealed no quality notification generated on the complaint batch.A review of complaints was performed and revealed no additional complaint on the complaint batch.Complaint trending was performed and no trends were identified associated with this defect.A bd id/ast plant quality will continue to monitor for trends associated with this defect.Please continue to communicate additional concerns.The following are guidelines to help minimize phoenix ast issues: media selection isolates must be recovered from non-selective media.See table 16 recommended media in the bd user manual for a list of recommended media.Ensure quality of vendor selection for plated media.Variations in formulations may impact results.Culture handling cultures must be 18-24 hours old for gram-negative & gram-positive organisms and 18-48 hours old for yeast organisms.For qc organisms, ensure organisms have been subcultured at least twice on two consecutive days on proper nonselective media (gram-negative or gram-positive organisms: tsa with 5% sheep blood, yeast: sabouraud dextrose agar).Mcfarland preparation use of a low-quality sterile cotton swab, which shed fibers, could potentially contribute to a falsely high mcfarland reading.Polyester swabs are not recommended.Ensure bd approved nephelometer is adequately calibrated with not expired mcfarland calibration tubes.Prepared tubes should be vortexed for 5 seconds and allowed approximately 10 seconds for air bubbles to surface.Ensure mcfarland falls within proper range of the inoculum density.For 0.5 mcfarland system, 0.50-0.60 is acceptable.For 0.25 mcfarland system, 0.20-0.30 is acceptable.For yeast panels, 2.00-2.40 is acceptable.Confirm current instrument settings for inoculum density before inoculating panels.For example, ensure a 0.50 mcfarland was not prepared for a 0.25 inoculum density instrument setting.Use bacterial suspensions within 60 minutes of preparation.Panel preparation panels should be used within 2 hours of removal from pouch.Inoculate panels within 30 minutes of the time that the ast broth inoculum is prepared.Allow sufficient time for fluid to traverse down the well tracks before moving the panel.Avoid touching the front and backside of the panel.Handle panels by the sides to avoid producing smudges on the surface of the panels.Inoculated panels should be handled with care.Avoid knocking or jarring the panel.Load panels into instrument within 30 minutes of inoculation.Thank you again for contacting bd and please continue to communicate any further concerns.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ ID BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16075024
Report Number1119779-2022-01558
Device Sequence Number20391955
Product Code JSG
UDI-Device Identifier30382902460016
UDI-Public30382902460016
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/10/2023
Device Model Number246001
Device Catalogue Number246001
Device Lot Number2167421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown